Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 261, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2007, 4:15 PM CDT for Rusk County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2007, 4:15 PM CDT (21:15 UTC)
- Expired
- Jul 13, 2007, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 87 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:20 PM CDT | TSTM WND DMG | Henderson, TX | MULTIPLE REPORTS OF TREES AND POWERLINES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2568 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 132115
SVRSHV
TXC401-132215-
/O.NEW.KSHV.SV.W.0261.070713T2115Z-070713T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CDT FRI JUL 13 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUSK COUNTY IN NORTHEAST TEXAS
* UNTIL 515 PM CDT
* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF NEW LONDON...OR ABOUT NEAR KILGORE...AND MOVING
SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTHEAST OF HENDERSON BY 435 PM CDT...
8 MILES SOUTHWEST OF TATUM BY 455 PM CDT...
7 MILES NORTHEAST OF PINEHILL BY 500 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3229 9498 3236 9494 3236 9463 3231 9452
3220 9459 3211 9459 3209 9461 3198 9461
3194 9466
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:03 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 13, 3:03 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT FRI JUL 13 2007
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A REINFORCING SHORTWAVE MOVING THROUGH NE
TEXAS-EASTERN OK-SW MO...W/A DECAYING MCS EXITING SW AR ATTM.
LATEST MODELS DEVELOP A LOW-LEVEL CIRCULATION OVER NE TEXAS
OVERNIGHT...W/A 30-35KT LLJ PROGGED TO FEED RE-DEVELOPMENT. THIS
WILL SATURATE THE COLUMN UP INTO THE MORNING HOURS...INCREASING
PWATS TO OVER 2 IN OVERNIGHT. W/MPE TOTALS FROM CURRENT MCS OF UP
TO 4 INCHES OVER THE LAST 12 HRS...AND EXPECTED QPFS
OVERNIGHT...WE/LL ISSUE A FFA FOR ALL BUT THE EASTERN AND SOUTHERN
TIER ZONES. SINCE ROBUST QPFS EXTEND INTO THE SECOND PERIOD...WE/LL
KEEP IT GOING THROUGH 07/14/21Z. HPC QPF GRIDS CONTINUE TO INGEST
PIECEMEAL...SO WE/VE USED A COMBINATION OF HPC/GFS. WE/LL ALSO
MENTION HEAVY RAINFALL IN THE GRIDS EVERYWHERE. FINALLY...12Z KSHV
SOUNDING ANALYSIS SHOWS A POTENTIAL FOR DAMAGING WINDS...BUT LOOKS
TO BE ISOLATED ENOUGH THAT WE/LL JUST MENTION IT IN THE HWO.
OTHERWISE...AN INVERTED TROUGH WILL REMAIN OVER THE FOUR-STATE AREA
INTO NEXT WEEK...WARRANTING FAIRLY ROBUST CONVECTIVE CHANCES. MODEL
THICKNESSES...SOUNDINGS...AND EXPECTED CONVECTION/CLOUD COVER SHOULD
KEEP TEMPS BELOW NORMAL THROUGH TUESDAY...AFTER WHICH THE UPPER
RIDGE IS PROGGED TO SHIFT TO THE CENTRAL PLAINS. THUS...WEDNESDAY
THROUGH FRIDAY...WE/LL DECREASE RAIN CHANCES AND BRING TEMPS BACK TO
NORMAL.
&&
.AVIATION...
AREAS OF THUNDERSTORMS NEAR TYR AND MLU...LIGHT TO MODERATE RAIN
ACROSS NE TX AND SW AR AT THIS TIME. MVFR CONDITIONS GENERALLY
OCCURRING UNDER THE PRECIP...VFR ELSEWHERE. THIS WILL CONTINUE TO BE
THE CASE AS TYR TSTM CLUSTER MOVES E DOWN I 20 TO GGG AND PROBABLY
SHV LATER TODAY. GUSTY WINDS NEAR CONVECTION TOO. EXPECT PRECIP TO
GRADUALLY DIMINISH DURING THE EVENING. MAY ALSO SEE MVFR OR SPOTTY
IFR CONDITIONS DURING THE MORNING HOURS SATURDAY.
HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED AGAIN SATURDAY...PROBABLY BEGINNING IN THE MORNING. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 87 69 87 / 60 60 40 40
MLU 72 88 67 84 / 50 50 60 60
DEQ 68 86 65 89 / 50 50 40 0
TXK 70 88 66 88 / 50 50 40 20
ELD 70 89 66 86 / 50 50 50 40
TYR 71 84 70 88 / 80 60 40 20
GGG 70 84 67 87 / 70 60 40 40
LFK 71 86 70 86 / 50 60 40 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
SOTO...LINCOLN...RED RIVER...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
17/44Hazardous weather outlook, Jul 13, 12:00 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUL 13 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH INTO SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA THIS AFTERNOON...ALONG THE LEADING EDGE OF AN UPPER LEVEL DISTURBANCE THAT CONTINUE MOVING THROUGH NORTH TEXAS AND NORTH LOUISIANA THIS AFTERNOON. OUTFLOW BOUNDARIES LEFTOVER FROM THIS CONVECTION...IN ADDITION TO DIURNAL HEATING AND A WEAK SURFACE TROUGH EXTENDING FROM THE MIDDLE RED RIVER VALLEY...SOUTHEAST INTO NORTHEAST TEXAS AND NORTHWEST AND CENTRAL LOUISIANA...WILL FOCUS ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH DAMAGING WINDS THE MAIN THREAT. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL FROM THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON...WITH AREAS OF SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS WITH THE GREATEST THREAT FOR LOCALIZED FLOODING. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REDEVELOP TONIGHT OVER THE FOUR STATE REGION...ESPECIALLY OVER NORTHEAST TEXAS...AS THE UPPER LEVEL DISTURBANCE BEGINS TO STALL OUT OVER NORTHCENTRAL AND NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL INCREASE THIS WEEKEND OVER PORTIONS OF THE FOUR STATE REGION...AS THE UPPER LEVEL DISTURBANCE REMAINS NEARLY STATIONARY OF NORTHCENTRAL AND NORTHEAST TEXAS...AS WELL AS SOUTHWEST ARKANSAS THROUGH AT LEAST LATE MONDAY. AMPLE MOISTURE...DIURNAL HEATING...AND THE PRESENCE OF THIS UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS WELL...WITH THE POTENTIAL FOR DAMAGING WINDS. THIS TREND WILL CONTINUE THROUGH AT LEAST TUESDAY...BEFORE THIS UPPER LEVEL DISTURBANCE SLOWLY BEGINS TO SHIFT WEST ACROSS TEXAS AND AWAY FROM THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. 44
In the hours before
Local storm report, Jul 13, 3:22 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD BODCAW 33.56N 93.40W
07/13/2007 NEVADA AR PUBLIC
HEAVY RAIN CAUSING SEVERAL INCHES OF WATER TO POOL ON
COUNTY ROADS SURROUNDING TOWN.
0120 PM FLASH FLOOD ROSSTON 33.59N 93.28W
07/13/2007 NEVADA AR POST OFFICE
POST OFFICE REPORTS SEVERAL ROADS WITH STANDING WATER
AROUND TOWN.
&&
18Local storm report, Jul 13, 4:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG STAMPS 33.36N 93.50W
07/13/2007 LAFAYETTE AR DEPT OF HIGHWAYS
LAFAYETTE COUNTY ROAD DEPT. REPORTS A TREE BLOWN DOWN
BLOCKING COUNTY ROAD 19 NEAR STAMPS.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:09 PM CDT | River Flood Warning | SHV | Cass, Marion | 70 hr |
| Jul 13, 3:04 PM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 23 hr |
| Jul 13, 3:44 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith | 46 min |
| Jul 13, 5:02 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.